SMITH & NEPHEW, INC. JUNI COCR FB FEM SZ 4 RM LL; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
71422374 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fall (1848); Damage to Ligament(s) (1952); Discomfort (2330); Deformity/ Disfigurement (2360); Inadequate Osseointegration (2646); Subluxation (4525); Joint Laxity (4526); Swelling/ Edema (4577)
| Date of Event |
02/17/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2023, the patient experienced increased discomfort in the right knee joint after a fall and after implantation of one (1) jrny uni tibial base rm/ll sz 4, one (1) juni cocr fb fem sz 4 rm ll and one (1) journey uni tibinrt s3-4rm/ll8mm.Even before the event, the joint was not completely symptom-free with swelling states.This adverse event was treated by a revision surgery on (b)(6) 2026, in which one (1) lgn rev tibia base sz 6 rt, one (1) lgn rk/hk hemi sz 5-6 ll/rm 5mm, one (1) lgn pressfit stem 14mm x 120mm, one (1) legion ps np fem sz 6 rt and one (1) lgn ps high flex xlpe sz 5-6 9mm were implanted.Intraoperatively showed complete anterior cruciate ligament rupture.The total knee has increased laxity, without the anterior cruciate ligament, the femoral condyles are offset medially.The post-operative image shows the correct implant position.Current health status of patient remains unknown.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Additional Manufacturer Narrative
H10: additional information: h3, h6: the associated devices were returned and evaluated.The visual inspection of the returned devices finds the insert discolored.The devices have damage on the surfaces, possibly from the removal process.The clinical/medical investigation concluded that, the patient underwent knee replacement surgery on (b)(6) 2023.Initial reports described a stable anterior cruciate ligament, normal motion testing, and no fractures in post-surgery images.However, the images also showed incomplete seating of the femoral component, misalignment, and overhang of the femoral part over the tibial baseplate, which can cause abnormal loading.Later imaging confirmed medial misalignment, loosening of the femoral component, and bone changes.The patient reported increased discomfort in the right knee after a fall, with swelling noted before the event, though exact dates were not provided.A computed tomography scan did not show implant surface injury.Revision surgery revealed complete rupture of the anterior cruciate ligament, questionable condition of the posterior cruciate ligament, medial shift of the femoral condyles, and severe damage in the lateral compartment due to subluxation.Bone defects required augmentation.After revision, kneecap tracking was central, and images showed conversion to a right total knee replacement with a cemented stem and augmented tibial baseplate.The instructions for use for knee systems revealed that warnings and precautions states that the patient should be warned of surgical risks, and made aware of possible adverse effects.The patient should be warned that the implant can become damaged as a result of strenuous activity or trauma.Besides, possible adverse effects section states that temporary or permanent nerve damage can result in pain or numbness of the affected limb.Periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components, as well as the condition of the adjoining bone.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include tissue laxity (ligament incompetency), implant selection, improper implant positioning/fixation, and/or component migration.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.